Ohio, 2014

Damaging Winds and High Wind in Ohio, December 24, 2014

December 24, 2014 · NWS CLE · 9 events in 6 counties and zones

An area of deepening low pressure moved northeast across Ohio on December 24th. The low exited the state to the north early in the evening.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

An area of deepening low pressure moved northeast across Ohio on December 24th. The low exited the state to the north early in the evening. A line of showers with embedded thunderstorms developed in advance of the low. A couple of the stronger storms became severe and downed some trees. Southwest winds increased behind the low with some gusts over 50 mph reported during the evening hours in the counties closest to Lake Erie. Downed power lines and trees were reported in a few areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 24, 4:30 PM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Dec 24, 4:30 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
430 PM EST WED DEC 24 2014

.SYNOPSIS...
LOW PRESSURE OVER WESTERN LAKE ERIE WILL CONTINUE TO DEEPEN AS IT
MOVES NORTHWARD OVERNIGHT. A COLD FRONT WILL SWEEP EAST ACROSS THE
REGION THROUGH MIDNIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD NORTH
INTO THE REGION BY THURSDAY EVENING. LOW PRESSURE WILL MOVE
NORTHEAST INTO THE NORTHERN LAKES BY SATURDAY FOLLOWED BY ANOTHER
COLD FRONT SATURDAY NIGHT INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED ZONES AND LAKES TO ADD SEVERE THUNDERSTORM WATCH 564 IN EFFECT
UNTIL 10 PM EST THIS EVENING

ORIGINAL DISCUSSION...
LOW PRESSURE OVER WESTERN LAKE ERIE WILL CONTINUE TO DEEPEN AS IT
MOVES NORTHWARD OVERNIGHT. COLD FRONT IS LOCATED OVER WESTERN OHIO
AS OF 20Z AND WILL CONTINUE TO MOVE EASTWARD AS THE LOW OCCLUDES
OVER SOUTHERN ONTARIO. THE MAIN CONCERN IS THE CONVECTIVE LINE
THAT IS LOCATED OVER SOUTHERN OHIO...MAINLY SOUTH OF DAYTON AT
THIS TIME. CAN THIS LINE DEVELOP NORTHWARD ALONG THE FRONT IN THE
UNSEASONABLY MOIST AIRMASS WHERE MID 50 DEWPOINTS CURRENTLY
RESIDE. SO FAR THE STRONGEST GUST AT ANY REPORTING SITES WAS 45
KNOTS IN LEXINGTON KY. CURRENT THINKING IS THAT THIS STRONGER
CONVECTION WILL BUILD TO AT LEAST A MANSFIELD TO MEADVILLE LINE.

IN THE WAKE OF THE FRONT SIGNIFICANT PRESSURE RISES AND INCREASED
COLD ADVECTION SHOULD CAUSE STRONGER WINDS THROUGH THE EVENING AND
INTO THE OVERNIGHT HOURS ACROSS THE EAST. WE HAVE MODIFIED THE
AREA OF THE HIGH WIND WARNING SINCE THE LOW IS NOT AS DEEP AS
EARLIER MODEL FORECASTS. WE NOW ARE PLACING THE STRONGEST WINDS
CLOSER TO THE LAKESHORE. HOWEVER THE REMAINDER OF THE AREA REMAINS
UNDER A WIND ADVISORY WITH WINDS STILL EXPECTED TO GUST IN THE 45
TO 50 MPH RANGE. THERE IS CONCERN THAT SOME STRONGER GUSTS COULD
OCCUR ACROSS INLAND ASHTABULA COUNTY INTO INLAND NW PA. LATER
SHIFTS WILL MONITOR THIS POTENTIAL.

BLUSTERY AND TURNING COLDER OVERNIGHT BUT IT WILL TAKE MOST OF THE
NIGHT TO GET THE RAIN TO CHANGE OVER TO SOME SNOW. BELIEVE THIS
WILL NOT OCCUR UNTIL AFTER MIDNIGHT ACROSS THE WEST AND TOWARD
SUNRISE ACROSS NE OHIO INTO NW PA.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
STILL APPEARS THAT THERE WILL BE SOME RAIN MIXED WITH SNOW ACROSS
NW PA CHRISTMAS MORNING. IT MAY HAVE A FEW HOURS OF ALL SNOW
BEFORE ENDING DURING THE AFTERNOON. ANY ACCUMULATIONS WILL BE
LIGHT AND UNDER AN INCH. HIGH PRESSURE WILL RIDGE NORTHWARD INTO
THE REGION FOR FRIDAY INTO FRIDAY NIGHT. AS THIS HIGH MOVES OFF
TO THE EAST ON SATURDAY IT WILL ALLOW LOW PRESSURE TO MOVE INTO
THE CENTRAL GREAT LAKES. IT WILL TAKE SOME TIME TO GET THE
RAINFALL INTO THE REGION ON SATURDAY. AT THIS POINT IT APPEARS IT
WILL REACH NW OHIO SATURDAY AFTERNOON AND SPREAD EASTWARD SATURDAY
NIGHT.

FRIDAY AND SATURDAY SHOULD SEE HIGHS BACK INTO THE 40S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE EXTENDED PACKAGE STILL A LITTLE UNSETTLED...BUT I WILL
CONTINUE MOST OF THE PREVIOUS THINKING WITH A TREND TOWARDS MORE
SEASONAL CONDITIONS. COLDER SUNDAY WITH A CHANCE OF SNOW SHOWERS.

ON LATE MONDAY INTO TUESDAY THE MODELS BRING A LOW UP INTO THE OHIO
VALLEY AND THIS WILL RESULT IN A DECENT CHANCE OF SNOW DURING THE
REMAINING PORTION OF THE EXTENDED PERIOD. TEMPERATURES TRENDING
TOWARDS NEAR NORMAL FOR THIS TIME OF YEAR. TURNING A BIT COLDER
LATER NEXT WEEK AS WINTER REALLY RETURNS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A STRONG AND DEEPENING LOW MOVES ALONG THE OHIO AND INDIANA
BORDER THIS AFTERNOON AND EVENING....LOOK FOR MOSTLY MVFR
CONDITIONS THIS AFTERNOON AND EVENING.

THE FRONT ASSOCIATED WITH THE LOW SWEEPS ACROSS THE AREA LATE
THIS EVENING. SOME SHOWERS AND ISOLATED THUNDERSTORMS COULD
ACCOMPANY THE FRONT...FOR SOME OF THE TAFS...I MENTIONED VCTS
FOR KMFD...KCAK AND KYNG AT THIS TIME.

SOME STRONG WINDS WILL OCCUR WITH THE FRONTAL PASSAGE AND THEN
WINDS WILL GUST TO 40 TO 45 KNOTS BEHIND THE FRONT FOR A FEW HOURS
WITH ISOLATED GUSTS TO 50 KNOTS WILL ALSO BE POSSIBLE. A DRY SLOT
WILL OCCUR AFTER THE FRONTAL PASSAGE AND THEN A NARROW BAND OF
MAINLY SNOW SHOWERS WILL OCCUR LATE TONIGHT. AT THIS TIME IT SEEMS
LIKELY IT WILL BE COLD ENOUGH FOR JUST SNOW TOWARDS MORNING. THE
VISIBILITY MAY DROP LOWER THEN 3SM FOR A BRIEF TIME.

.OUTLOOK...NON-VFR LIKELY THURSDAY. NON-VFR DEVELOPING AGAIN
SATURDAY AND CONTINUING SUNDAY.

&&

.MARINE...
A GALE WARNING REMAINS IN EFFECT FOR ALL OF LAKE ERIE. LOW PRESSURE
NEAR TOLEDO WILL UNDERGO RAPID STRENGTHENING AS IT TRACKS NORTHEAST
INTO QUEBEC OVERNIGHT. WINDS WILL INCREASE FROM WEST TO EAST THROUGH
MIDNIGHT WITH WEST SOUTHWEST WINDS TO 40 KNOTS. THE FAR EAST END OF
THE LAKE WILL LIKELY SEE SUSTAINED SUSTAINED WINDS TO 45 KNOT GALES
AND COULD BRIEFLY SEE LOCALIZED STORM FORCE WINDS FOR AN HOUR OR
TWO. DECIDED TO CONTINUE WITH THE GALE WARNING AND MONITOR
CONDITIONS AS THEY UNFOLD THIS EVENING. WINDS GUSTS WILL GUSTS TO 55
KNOTS ON THE EAST HALF OF THE LAKE OVERNIGHT.

THE GALE WARNING EXPIRES ON THE WEST END OF THE LAKE AT NOON AND
EAST END OF THE LAKE AT 4 PM. A SMALL CRAFT ADVISORY WILL NEED TO
REPLACE IT ON THE EAST HALF OF THE LAKE AS WAVES TAKE LONGER TO
SUBSIDE.

A RIDGE BUILDS IN QUICKLY ON THURSDAY AND WINDS BACK TO THE
SOUTHWEST. WINDS WILL REMAIN OUT OF THE SOUTHWEST UNTIL THE PASSAGE
OF A COLD FRONT SATURDAY NIGHT WHEN THEY SHIFT TO THE NORTHWEST AT
15-20 KNOTS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 10 AM EST THURSDAY FOR OHZ012-089.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR OHZ013-014-021>023-
     031>033-038.
     HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR OHZ007>011-019-
     020.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR OHZ003-006-017-018-
     027>030-036-037-047.
PA...HIGH WIND WARNING UNTIL 10 AM EST THURSDAY FOR PAZ001.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR PAZ002-003.
MARINE...GALE WARNING FROM 9 PM THIS EVENING TO 4 PM EST THURSDAY FOR
     LEZ061-145>149-165>169.
     LOW WATER ADVISORY FROM 9 PM THIS EVENING TO NOON EST THURSDAY
     FOR LEZ142>144-162>164.
     GALE WARNING UNTIL 10 AM EST THURSDAY FOR LEZ142>144-162>164.

&&

SYNOPSIS...DJB/MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...BC
AVIATION...BC
MARINE...KEC
Hazardous weather outlook, Dec 24, 5:00 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
500 PM EST WED DEC 24 2014

OHZ012-089-PAZ001-252200-
LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
500 PM EST WED DEC 24 2014

...SEVERE THUNDERSTORM WATCH 564 IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ013-014-021>023-031>033-038-PAZ002-003-252200-
GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-
HOLMES-SOUTHERN ERIE-CRAWFORD PA-
500 PM EST WED DEC 24 2014

...SEVERE THUNDERSTORM WATCH 564 IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010-011-019-020-252200-
LORAIN-CUYAHOGA-HURON-MEDINA-
500 PM EST WED DEC 24 2014

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 564 IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006-017-018-027-252200-
LUCAS-WOOD-HANCOCK-SENECA-WYANDOT-
500 PM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ028>030-036-037-047-252200-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
500 PM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 564 IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ007>009-252200-
OTTAWA-SANDUSKY-ERIE OH-
500 PM EST WED DEC 24 2014

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-252200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
500 PM EST WED DEC 24 2014

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...
...LOW WATER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-145-165>169-252200-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
500 PM EST WED DEC 24 2014

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ146>149-252200-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
500 PM EST WED DEC 24 2014

...SEVERE THUNDERSTORM WATCH 564 IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 24, 5:19 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
519 PM EST WED DEC 24 2014

OHZ009-010-019-020-029>031-038-047-242330-
ERIE OH-LORAIN-HURON-MEDINA-RICHLAND-ASHLAND-WAYNE-HOLMES-KNOX-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...NORWALK...MEDINA...
MANSFIELD...ASHLAND...WOOSTER...MILLERSBURG...MOUNT VERNON
519 PM EST WED DEC 24 2014

A LINE OF SHOWERS ASSOCIATED WITH A STRONG COLD FRONT...NEAR A
MARION TO COLUMBUS LINE...WILL MOVE TO NEAR A LORAIN TO WOOSTER
LINE BY 630 PM. THIS LINE IS CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH. INDIVIDUALS NEED TO BE AWARE OF RAPIDLY CHANGING WEATHER
CONDITIONS AND LISTEN TO NOAA WEATHER RADIO OR THEIR FAVORITE NEWS
SOURCE.

The radar

The Cleveland radar (KCLE), 58 km away, was scanning. The volume nearest the first event began at 23:11 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 high wind, 1 strong wind. Local standard time, as filed.

Thunderstorm Wind, Huron

When
December 24, 6:12 PM EST
Where
Huron County, New London
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.080, -82.400

Thunderstorm winds downed a tree.

Thunderstorm Wind, Lorain

When
December 24, 6:18 PM EST
Where
Lorain County, Wellington
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.170, -82.220

A line of showers and thunderstorms downed a couple of large tree limbs as it moved through the Wellington area.

Thunderstorm Wind, Huron

When
December 24, 6:30 PM EST
Where
Huron County, Norwalk
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
41.230, -82.620

A line of showers and thunderstorms downed a couple of trees as it moved through the Norwalk area.

High Wind, Medina

When
December 24, 6:40 PM EST
Where
Medina forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.118, -81.900 (the zone’s center; the record gives no point)

High winds downed a couple of trees in Medina County.

Thunderstorm Wind, Cuyahoga

When
December 24, 6:55 PM EST
Where
Cuyahoga County, Lakewood
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
41.480, -81.800

A line of showers and thunderstorms downed a few trees in Lakewood.

Thunderstorm Wind, Lorain

When
December 24, 6:56 PM EST
Where
Lorain County, Wellington
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
41.170, -82.220

A line of showers and thunderstorms downed a tree and a few large limbs as it moved through the Wellington area.

High Wind, Cuyahoga

When
December 24, 8:00 PM EST
Where
Cuyahoga forecast zone
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Park/Forest Service
Coordinates
41.479, -81.678 (the zone’s center; the record gives no point)

High winds downed a tree in a park.

Strong Wind, Mahoning

When
December 24, 8:30 PM EST
Where
Mahoning forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
41.015, -80.776 (the zone’s center; the record gives no point)

Wind gusts estimated to be around 50 mph downed a few trees and large limbs in Mahoning County.

High Wind, Lake

When
December 24, 10:30 PM EST
Where
Lake forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
41.714, -81.245 (the zone’s center; the record gives no point)

High winds downed a couple of trees and large limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552322, 552326, 552323, 552330, 552331, 552328, 552329, 552327, 552332.